Alert archive / Virginia / Wind Advisories in 2009

Wind Advisory 22, NWS Blacksburg, VA

December 28, 200914 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Dec 28, 2009, 3:52 PM EST for 14 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Dec 28, 2009, 6:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2009, 3:52 PM EST (20:52 UTC)
In effect from
Dec 28, 2009, 6:00 PM EST
Expired
Dec 29, 2009, 11:29 AM EST
In force
17 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 282052
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EST MON DEC 28 2009

...STRENGTHENING NORTHWEST WINDS OVERNIGHT...

.ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. NORTHWEST
WINDS BEHIND THIS FRONT WILL BECOME STRONG AND GUSTY IN THE HIGHER
ELEVATIONS. 

NCZ001-002-018-VAZ010>020-290500-
/O.NEW.KRNK.WI.Y.0022.091228T2300Z-091229T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
352 PM EST MON DEC 28 2009

...WIND ADVISORY IN EFFECT UNTIL NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TUESDAY. 


* NORTHWEST WINDS WILL BE INCREASING DURING THE EVENING
  HOURS...AND THEN REMAIN STRONG AND GUSTY OVERNIGHT INTO TUESDAY
  MORNING. 

* WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 50 MPH. THE
  STRONGEST GUSTS WILL BE MAINLY IN ELEVATIONS ABOVE 3000 FEET. 

* WINDS THIS STRONG MAY DOWN TREE LIMBS OR POWER LINES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS71 KRNK 290353
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 PM EST MON DEC 28 2009

...STRENGTHENING NORTHWEST WINDS OVERNIGHT...

.STRONG NORTHWEST WINDS FOLLOWING PASSAGE OF A COLD FRONT WILL
CONTINUE INTO TUESDAY AS MUCH COLDER AIR OVERSPREADS THE MID
APPALACHIAN AND MID ATLANTIC REGION.

NCZ001-002-018-VAZ010>020-291000-
/O.CON.KRNK.WI.Y.0022.000000T0000Z-091229T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
1053 PM EST MON DEC 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY. 

* NORTHWEST WINDS WILL REMAIN STRONG AND GUSTY FOR THE REST OF TONIGHT
  INTO TUESDAY MORNING.

* SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH. THE
  STRONGEST GUSTS WILL BE MAINLY AT ELEVATIONS ABOVE 3000 FEET.

* WINDS THIS STRONG MAY DOWN TREE LIMBS OR POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS WILL BE STRONG ENOUGH TO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. LOOSE OBJECTS SHOULD ALSO BE SECURED.

&&

$$

WERT
000 
WWUS71 KRNK 290936
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 AM EST TUE DEC 29 2009

...STRONG NORTHWEST WINDS THIS MORNING...

.GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL CONTINUE THIS
MORNING AS MUCH COLDER AIR SPREADS INTO THE MID ATLANTIC REGION.

NCZ001-002-018-VAZ010>020-291630-
/O.CON.KRNK.WI.Y.0022.000000T0000Z-091229T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
436 AM EST TUE DEC 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* NORTHWEST WINDS WILL REMAIN STRONG AND GUSTY FOR THE REST OF 
  THE MORNING. 

* SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH. THE 
  STRONGEST GUSTS WILL BE MAINLY AT ELEVATIONS ABOVE 3000 FEET. 

* WINDS THIS STRONG MAY DOWN TREE LIMBS OR POWER LINES.

* WIND CHILLS THIS MORNING WILL BE IN THE SINGLE DIGITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS WILL BE STRONG ENOUGH TO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. LOOSE OBJECTS SHOULD ALSO BE SECURED.

&&

$$
000 
WWUS71 KRNK 291629
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1129 AM EST TUE DEC 29 2009


NCZ001-002-018-VAZ010>020-291730-
/O.CAN.KRNK.WI.Y.0022.000000T0000Z-091229T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS
1129 AM EST TUE DEC 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED IN THE HIGHER
ELEVATIONS INTO EARLY AFTERNOON...BUT THE COLD NORTHWEST WINDS
WILL CONTINUE TO DIMINISH THE REST OF THE DAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 28, 3:51 PM EST, 1 minute earlier.

Area forecast discussion, Dec 28, 3:51 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EST MON DEC 28 2009

.SYNOPSIS...
ANOTHER COLD FRONT WILL CROSS THROUGH THE AREA OVERNIGHT. HIGH PRESSURE
THEN SLOWLY BUILDS INTO THE REGION TUESDAY AND WEDNESDAY. WEAK LOW
PRESSURE WILL PASS TO OUR SOUTH WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
TEMPERATURES STRUGGLED TO RISE THIS AFTERNOON UNDER STRONG COLD
ADVECTION. WATER VAPOR SHOWS THE NEXT STRONG SHORT WAVE CONTINUES
TO DIG SEWD INTO THE OHIO VALLEY. THIS WAVE WILL PASS THRU THE
CENTRAL APPLNS THIS EVENING...BRINGING A REINFORCING SHOT OF COLD
ADVECTION...UPSLOPE SNOW SHOWERS...AND STRONG WINDS. THE
TRAJECTORY FOR LOW LEVEL MOISTURE IS NOT FAVORABLE FOR MUCH IN THE
WAY OF ACCUMULATING SNOW SHOWERS IN THE SRN APPLNS...SO I HAVE
JUST CHC POPS IN THE SW VA AND NRN NC MTNS. IT IS A LITTLE BETTER
FOR SE WV...PARTICULARLY WESTERN GREENBRIER...SO I HAVE KEPT THE
LIKELY TO CATEG POPS IN UPSLOPE AREAS OF SE WV OVERNIGHT- HIGHEST
IN THE LATE EVENING. SNOW ACCUMS SHOULD GENERALLY BE AN INCH OR
LESS...EXCEPT UP TO 3 INCHES IN WESTERN GREENBRIER. THE GRADIENT
IS STRONGER BEHIND THIS FRONT...WITH A LITTLE STRONGER COLD
ADVECTION. MODEL PROGS HAVE 50+ KNOTS AT 850 MBS ALONG THE SPINE
OF THE APPLNS...AND I THINK THAT THE INVERSION WILL BE HIGH ENOUGH
FOR 40 + KNOTS OF MOMENTUM TRANSFER TO THE HIGHER RIDGES. WILL
ISSUE A WIND ADVISORY FOR THE MTNS OF SW VA AND NW NC FROM 600 PM
THIS EVENING...THRU NOON TUESDAY. HAVE LEANED TOWARD THE COLD END
OF GUIDANCE...ESPECIALLY THE HIGHER ELEVATIONS OF THE MTNS WHERE
LOWS SHOULD BE IN THE TEENS...WITH WIND CHILLS AROUND ZERO TOWARD
MORNING.

TUESDAY WILL BE ANOTHER COLD DAY. STRONG MORNING WINDS...WITH THE
WINDS DIMINISHING SOME IN THE AFTERNOON. AGAIN...I KEPT HIGHS ON
THE COLDER END OF GUIDANCE.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
RIDGING AT THE SURFACE AND ALOFT WILL MOVE EAST OVER THE FORECAST
AREA TUESDAY INTO WEDNESDAY. DRY WEATHER IS FORECAST THROUGH
WEDNESDAY BEFORE THE NEXT WEATHER MAKER APPROACHES THE AREA. WITH
COLD AIR ADVECTION AND MAINLY CLEAR SKIES...LOWS WILL DROP INTO THE
MID TO UPPER TEENS ACROSS THE BOARD WITH NEAR 20 IN THE PIEDMONT
AREAS AND THE NORTHWEST MOUNTAINS OF NORTH CAROLINA.

THE MAIN CONCERN FOR THIS FORECAST TIME PERIOD WILL BE THE LOW
PUSHING NORTH FROM THE GULF. THE SYSTEM IS LOOKING WEAKER AND WARMER
WITH EACH MODEL RUN. SOUTHERLY FLOW WILL ADVECT IN WARMER AIR ALOFT
WHILE A SHALLOW LAYER OF COLD AIR REMAINS AT THE SURFACE AT LEAST
DURING THE NIGHTTIME HOURS. BUFKIT SOUNDINGS INDICATE A WARM ENOUGH
LAYER ALOFT TO MELT OR PARTIALLY MELT AT THE ONSET OF PRECIPITATION.
WITH SURFACE TEMPERATURES HOVERING TO NEAR FREEZING...EXPECT
FREEZING RAIN IN PORTIONS OF SOUTHEAST WEST VIRGINIA AND ACROSS THE
ALLEGHANY HIGHLANDS WHICH WILL THEN EXPAND SOUTHWARD OVERNIGHT. WITH
WARM AIR ADVECTION CONTINUING DURING THE DAY...THE FREEZING RAIN
WILL CHANGE OVER TO ALL RAIN BY THURSDAY AFTERNOON.

HPC GUIDANCE SHOWS AT LEAST A HUNDREDTH OF AN INCH OF ICE ACROSS OUR
COUNTY WARNING AREA...WITH AN AREA OF HEAVIER ICING POSSIBLE. THIS
AREA EXTENDS ALONG THE BLUE RIDGE FROM FLOYD COUNTY TO PEAKS OF
OTTER AND WEST INTO THE ALLEGHANY HIGHLANDS. HAVE CHANGED THE
PREDOMINANT WEATHER WEDNESDAY NIGHT INTO THURSDAY TO RAIN AND
FREEZING RAIN.

RAIN CHANGING OVER TO ALL SNOW THURSDAY NIGHT AS COLD AIR ADVECTION
BEGINS TO FILTER IN FROM THE NORTHWEST OVERNIGHT.

MAX TEMPERATURES FOR WEDNESDAY AND THURSDAY WILL CONTINUE TO BE JUST
BELOW NORMAL ACROSS THE AREA. LOW TEMPERATURES WILL BE A FEW DEGREES
WARMER BEING IN THE UPPER 20S IN THE MOUNTAINS TO LOW 30S EAST.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS IN AGREEMENT AS TO THE AMPLIFICATION TAKING SHAPE OVER THE
EASTERN CONUS THIS PERIOD. FRIDAY...LOOKING AT THE NOR EASTER
PACKING A PUNCH OVER NEW ENGLAND WHILE A STRONG NW FLOW KICKS IN
BEHIND IT OVER US. WE ARE LOOKING AT STRONG CAA TO PERIST INTO THE
WEEKEND AS A 5H LOW CLOSES OFF OVER THE GREAT LAKES SENDING THE
COLDEST AIR THUS FAR THIS WINTER SEASON SWD INTO OUR AREA...ALTHOUGH
THE TRENDS ARE SHOWING THE COLDEST AIR SLIDING BY TO THE NORTH.

NONETHELESS...LOOKING AT UPSLOPE SNOW SHOWERS OVER THE WEST INTO
SAT...THEN BEING MORE CONFINED TO THE SE WV MTNS BY SUNDAY AS THE
THE SFC FLOW WEAKENS AND BECOMES MORE ANTICYCLONIC.

THERE ARE A HANDFUL OF WX IMPACTS THIS PERIOD WE WILL PROBABLY BE
DEALING WITH.

ONE...STRONG NW FLOW SNOW SHOWERS...WITH POTENTIAL FOR SEVERAL+
INCHES OF SNOW OVER THE FAR WRN SLOPES...ESPECIALLY WRN GREENBRIER
FRIDAY-SAT.

TWO...WIND HEADLINES MAY BE NEEDED BEHIND THIS SYSTEM
FRIDAY...ALTHOUGH 8H WINDS ARE NOT AS ROBUST AS EARLIER SEEN...BUT
STILL A GOOD GRADIENT FOR WIND ADVISORY POTENTIAL IN THE FAVORED MTN
LOCATIONS.

THREE...AS THE WINDS PERSIST INTO FRI NIGHT-SUN MORNING...WIND CHILL
VALUES COULD DROP TO ADVISORY LEVELS OF -5 OR COLDER.

WILL HIGHLIGHT THE ABOVE IN THE HWO.

FURTHER OUT...SUNDAY INTO MONDAY...HIGH PRESSURE BUILDS IN FROM THE
WEST WHILE WINDS SLACKEN OFF. SNOW SHOWER ACTIVITY WILL DESIST AS
WELL.

THE MODELS ARE KEEPING AN UPPER TROUGH OVER THE ERN U.S. INTO EARLY
NEXT WEEK WITH POTENTIAL FOR STORM DEVELOPMENT IN THE SRN STREAM
ACROSS THE GULF COAST TAKING THIS LOW OVER NRN FLORIDA BY TUESDAY OF
NEXT WEEK. THIS WILL HAVE TO BE WATCHED FOR POTENTIAL WINTER STORM.
GIVEN THE STRENGTH OF THE TROUGH DEPICTED BY MODELS...THIS SYSTEM
MAY STAY TOO FAR SOUTH TO AFFECT US...BUT WILL HAVE TO MONITOR.

FOR FRI-SUN...TEMPERATURES ARE GOING TO BE WELL BELOW NORMAL...WITH
HIGHS IN THE 20S EXPECTED SATURDAY OVER THE MTNS AND LOWER 30S IN
THE EAST. LOW TEMPS SAT-SUN MORNING WILL BE IN THE SINGLE DIGITS
OVER THE MTNS...AND UPPER TEENS/LOWER 20S OUT EAST.

SOME MODERATION...BY MONDAY...BUT WILL KEEP TEMPS DOWN BASED ON
REINFORCING SHOT OF COLD AIR ON THE BACKSIDE OF THE UPPER LOW ACROSS
THE NORTHEAST.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VFR WEATHER IS EXPECTED AT ALL BLACKSBURG TERMINAL FORECAST POINTS
EAST OF THE BLUE RIDGE (KROA...KLYH...KDAN) THE NEXT 24 HOURS AS
STRONG DOWNSLOPING WINDS IN THE WAKE OF A COLD FRONT THAT CROSSED
THROUGH THE AREA SUNDAY NIGHT. A SECOND FRONT COMING THROUGH
TONIGHT WILL RE-STRENGTHEN THE DOWNSLOPE WINDS. IN THE
MOUNTAINS...THE UPSLOPE SNOW SHOWERS AND LOWER CIGS WILL LIFT SOME
THIS AFTERNOON INTO EARLY EVENING...BUT THEN THE SECOND COLD FRONT
WILL BRING ANOTHER ROUND OF SNOW SHOWERS AND MVFR/POSSIBLE IFR
CIGS/VSBYS. THESE LOWERS CIGS WILL HOLD INTO TUESDAY.

TUESDAY NIGHT SURFACE HIGH PRESSURE AND MUCH DRIER AIR BUILD INTO
THE REGION AND ERODE THE CLOUDS OVER THE MOUNTAINS. VFR CONDITIONS
ARE THEN EXPECTED AT ALL TAF SITES THROUGH THE DAY WEDNESDAY.

LOOKING FURTHER AHEAD...A LARGE STORM SYSTEM MAY IMPACT PORTIONS
OF THE MID ATLANTIC REGION AS EARLY AS WEDNESDAY NIGHT...POSSIBLY
LASTING INTO FRIDAY. THIS WILL BRING AN INCREASED THREAT OF
WIDESPREAD MVFR OR IFR CONDITIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL NOON EST TUESDAY FOR VAZ010>020.
NC...WIND ADVISORY UNTIL NOON EST TUESDAY FOR NCZ001-002-018.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...REB
LONG TERM...WP
AVIATION...AMS/JJ
Hazardous weather outlook, Dec 28, 3:46 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EST MON DEC 28 2009

NCZ001-002-018-VAZ010>020-292100-
ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
346 PM EST MON DEC 28 2009

...WIND ADVISORY IN EFFECT UNTIL NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WEDNESDAY NIGHT AND THURSDAY...THERE IS A POTENTIAL FOR FREEZING RAIN.

FRIDAY THROUGH SATURDAY...COLDER AND WINDY CONDITIONS WILL
ARRIVE...WITH A POTENTIAL FOR WINDS GUSTING ABOVE 45 MPH FRIDAY
INTO FRIDAY NIGHT. ALSO...WIND CHILLS FRIDAY NIGHT AND SATURDAY
NIGHT COULD DROP BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-WVZ042>045-292100-
TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER-
346 PM EST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ONE TO THREE INCHES OF SNOW WILL FALL ACROSS THE WESTERN SLOPES IN
SOUTHEAST WEST VIRGINIA TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY NIGHT AND THURSDAY...THERE IS A POTENTIAL FOR FREEZING RAIN.

FRIDAY THROUGH SATURDAY...COLDER AND WINDY CONDITIONS WILL
ARRIVE...WITH A POTENTIAL FOR WINDS GUSTING ABOVE 45 MPH FRIDAY
INTO FRIDAY NIGHT. ALSO...WIND CHILLS FRIDAY NIGHT AND SATURDAY
NIGHT COULD DROP BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ022>024-292100-
ROANOKE-BOTETOURT-ROCKBRIDGE-
346 PM EST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FRIDAY THROUGH SATURDAY...COLDER AND WINDY CONDITIONS WILL
ARRIVE...WITH A POTENTIAL FOR WINDS GUSTING ABOVE 45 MPH FRIDAY
INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ032>035-043>047-292100-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-
346 PM EST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY NIGHT AND THURSDAY...THERE IS A POTENTIAL FOR FREEZING
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ058-059-292100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HALIFAX-CHARLOTTE-
346 PM EST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.